Oklahoma, 2010

Winter Storm in Oklahoma, February 8, 2010

February 8, 2010 · NWS TSA · 5 events in 4 counties and zones

An upper level disturbance moved into the Southern Plains from the Southern Rockies on the 8th. A large area of precipitation developed as the system approached.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An upper level disturbance moved into the Southern Plains from the Southern Rockies on the 8th. A large area of precipitation developed as the system approached. Rain changed to snow in extreme northeastern Oklahoma during the evening of the 7th and gradually transitioned southward during the morning hours of the 8th. Temperatures remained near 32 degrees so much of the snow melted on contact due to the relatively warm ground but 1 to 3 inches accumulated during the event north of a Clayton to Poteau line. Four to six inches fell in some of the higher terrain in extreme eastern Oklahoma where temperatures had fallen into the upper 20s during the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 8, 12:24 AM CST, 36 minutes earlier.

Area forecast discussion, Feb 8, 12:24 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CST MON FEB 8 2010

.DISCUSSION...
UPDATING TO EXPAND THE WINTER STORM WARNING TO ALL COUNTIES THAT
WERE COVERED BY HEADLINES. ALSO STARTING THE WARNING NOW WITH
SIGNFICANT SNOW ONGOING IN THE FORT SMITH AREA AND SPREADING INTO
FAYETTEVILLE. MODEL TEMPERATURE PROFILES SUPPORT NEARLY ALL SNOW
IN THIS AREA FOR THE ENTIRE EVENT AND QPF SUGGESTS AMOUNTS WILL
EXCEED 8 INCHES IN SOME PLACES. WITH MARGINAL SURFACE
TEMPERATURES...SOME MELTING MAY OCCUR BUT THIS WILL BE A
SIGNIFICANT SNOWSTORM WITH OUR ARKANSAS COUNTIES AND BORDERING
OKLAHOMA COUNTIES LIKELY BEARING THE BRUNT OF IT.

UPDATED PRODUCTS ARE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ074-OKZ076.

AR...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...05
LONG TERM....10

PLATE
Hazardous weather outlook, Feb 7, 5:39 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
539 PM CST SUN FEB 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
535 PM CST SUN FEB 7 2010

...WINTER STORM MOVING INTO NORTHEAST OKLAHOMA AND NORTHWEST
   ARKANSAS MONDAY AND MONDAY NIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AROUND MIDNIGHT.
	ADDITIONAL ACCUMULATIONS MONDAY AND MONDAY NIGHT.

DISCUSSION...
AN UPPER LEVEL STORM SYSTEM IS MOVING TOWARD OKLAHOMA AND WILL
SPREAD LIGHT RAIN AND SHOWERS ACROSS THE AREA OVERNIGHT. SOME SNOW
MAY MIX WITH THE RAIN AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL...
         HEAVY RAIN POTENTIAL.
TUESDAY...DANGEROUS WIND CHILL POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ON MONDAY...THE APPROACH OF THE UPPER LEVEL STORM SYSTEM WILL CAUSE
TEMPERATURES TO FALL...ALLOWING MIXED PRECIPITATION TO CHANGE OVER
TO ALL SNOW MONDAY AFTERNOON AND EVENING. TOTAL SNOW AMOUNTS OF
5 TO 9 INCHES WILL BE POSSIBLE OVER FAR NORTHERN PORTIONS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. TOTAL SNOW AMOUNTS SHOULD ONLY BE
AROUND 1 TO 3 INCHES ALONG THE INTERSTATE 40 CORRIDOR...WITH LITTLE
OR NO SNOW OVER FAR SOUTHEAST OKLAHOMA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR LATER FORECASTS AND ADVISORIES FOR UPDATES ON THIS WINTER
STORM. RESPONSES MAY BE REQUIRED TO POWER OUTAGES MAINLY NORTH OF
INTERSTATE 40.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm. Local standard time, as filed.

Winter Storm, Delaware

When
February 8, 1:00 AM CST to 1:00 PM CST
Where
Delaware forecast zone
Reported by
Emergency Manager
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Winter Storm, Adair

When
February 8, 1:00 AM CST to 1:00 PM CST
Where
Adair forecast zone
Reported by
Emergency Manager
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Winter Storm, Sequoyah

When
February 8, 1:00 AM CST to 10:00 PM CST
Where
Sequoyah forecast zone
Reported by
Emergency Manager

Winter Storm, Le Flore

When
February 8, 2:00 AM CST to 9:00 PM CST
Where
Le Flore forecast zone
Reported by
Emergency Manager

Winter Storm, Le Flore

When
February 8, 2:00 AM CST to 8:00 PM CST
Where
Le Flore forecast zone
Reported by
Emergency Manager

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217918, 217919, 217920, 217921, 217922.